Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 14, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Feb 5, 2008, 10:15 PM EST for Daviess County, Lawrence County, Martin County, Indiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 5, 2008, 10:15 PM EST (03:15 UTC)
- Expired
- Feb 5, 2008, 11:00 PM EST
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Daviess County, IN, Lawrence County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 102 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 10:18 PM EST | TSTM WND DMG | Shoals, IN | HOMES DAMAGED, BARNS DAMAGED, TREES DOWN IN LOST RIVER TOWNSHIP NEAR SHOALS. 200 FT WIDE SWATH OF DAMAGE. |
| Feb 5, 11:10 PM EST | TSTM WND DMG | Mitchell, IN | OUTBLDG AND TREES DAMAGED FROM STRAIGHT LINE WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 8:08 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 474 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 060315
SVRIND
INC027-093-101-060400-
/O.NEW.KIND.SV.W.0014.080206T0315Z-080206T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1015 PM EST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
THIS INCLUDES THE CITY OF BEDFORD...
SOUTHEASTERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
MARTIN COUNTY IN SOUTHWEST INDIANA...
* UNTIL 1100 PM EST
* AT 1011 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ALFORDSVILLE...OR ABOUT 19
MILES EAST OF PETERSBURG...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHOALS BY 1020 PM EST...
MITCHELL BY 1035 PM EST...
BEDFORD BY 1040 PM EST...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3878 8694 3898 8630 3870 8630 3868 8669
3854 8671 3852 8707
TIME...MOT...LOC 0315Z 238DEG 60KT 3855 8687
$$
PUMA3 follow-up statements
000
WWUS53 KIND 060326
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1026 PM EST TUE FEB 5 2008
INC027-060336-
/O.CAN.KIND.SV.W.0014.000000T0000Z-080206T0400Z/
DAVIESS-
1026 PM EST TUE FEB 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIESS COUNTY IS
CANCELLED...
LAT...LON 3878 8690 3898 8630 3870 8630 3868 8669
3854 8671 3854 8674 3853 8679 3853 8680
3853 8691
TIME...MOT...LOC 0326Z 249DEG 66KT 3865 8670
$$
INC093-101-060400-
/O.CON.KIND.SV.W.0014.000000T0000Z-080206T0400Z/
LAWRENCE-MARTIN-
1026 PM EST TUE FEB 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EST
FOR MARTIN AND LAWRENCE COUNTIES...
AT 1024 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHOALS...OR ABOUT 20
MILES SOUTHWEST OF BEDFORD...MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MITCHELL BY 1035 PM EST...
BEDFORD BY 1040 PM EST...
LAT...LON 3878 8690 3898 8630 3870 8630 3868 8669
3854 8671 3854 8674 3853 8679 3853 8680
3853 8691
TIME...MOT...LOC 0326Z 249DEG 66KT 3865 8670
$$
PUMA000
WWUS53 KIND 060340
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1040 PM EST TUE FEB 5 2008
INC093-101-060400-
/O.CON.KIND.SV.W.0014.000000T0000Z-080206T0400Z/
LAWRENCE-MARTIN-
1040 PM EST TUE FEB 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EST
FOR SOUTHEASTERN MARTIN AND LAWRENCE COUNTIES...
AT 1037 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MITCHELL...OR ABOUT 10 MILES SOUTH OF BEDFORD...MOVING EAST AT
55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN LAWRENCE COUNTY AT 1050 PM EST
LAT...LON 3883 8672 3898 8630 3870 8630 3868 8669
3854 8671 3853 8684
TIME...MOT...LOC 0340Z 255DEG 56KT 3873 8650
$$
PUMA000
WWUS53 KIND 060400
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1100 PM EST TUE FEB 5 2008
INC093-101-060410-
/O.EXP.KIND.SV.W.0014.000000T0000Z-080206T0400Z/
LAWRENCE-MARTIN-
1100 PM EST TUE FEB 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN AND
LAWRENCE COUNTIES EXPIRES AT 1100 PM EST...
THE STORM HAS EXITED THE MARTIN AND LAWRENCE COUNTIES.
LAT...LON 3883 8672 3898 8630 3870 8630 3868 8669
3854 8671 3853 8684
TIME...MOT...LOC 0400Z 232DEG 33KT 3883 8625
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 5:55 PM EST, 4 hours 20 minutes earlier.
Area forecast discussion, Feb 5, 5:55 PM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 555 PM EST TUE FEB 5 2008 .AVIATION... DISCUSSION FOR THE 00Z TAFS TRWS EXPECTED TO INCRS IN CVRG DURING THE EVENING PER REGIONAL AND NATIONAL RADAR TRENDS. OTHERWISE...MOSTLY IFR CIGS TNGT IMPVG TO MVFR MID MORNING TOMORROW. VSYS ALSO EXPECTED TO BE IFR THROUGH THE PD...WHILE WINDS GUSTING TO 25 MPH BY LATE EVE WL SHIFT FM THE ENE TO THE SE TO THE SW AS THE SFC LOW LIFTS ACRS THE QUASI-STNRY BOUNDARY ACRS SRN INDIANA TNGT. COULD STILL SOME RWS AROUND TOWARD 12Z AND TOMORROW...BUT BULK OF THE RAINFALL SHOULD BE OVER. && .DISCUSSION... FOCUS ON THIS FORECAST WILL REMAIN ON SEVERE AND FLOOD CONCERNS IN THE NEXT 24 HOURS. THE CURRENT SETUP SHOWS A WARM FRONT REMAINING SOUTH OF CENTRAL INDIANA. TEMPERATURES HAVE REMAINED IN THE 30S TO LOW 50S ACROSS THE AREA. THE SUNSHINE AND WARMER TEMPERATURES REMAINS TO OUR SOUTH...SO SURFACE BASED CONVECTION DOES NOT APPEAR VERY LIKELY ACROSS MOST OF THE AREA EXCEPT THE FAR SOUTH. THE KEY WILL BE HOW FAR SOUTH THIS WARM FRONT PUNCHES LATE THIS AFTERNOON. THE AFTERNOON SOUNDINGS IN THE WARM SECTOR SHOW THAT WHILE THERE IS A LOT OF CAPE...THERE HAS ALSO BEEN A VERY STRONG CAP...IN FACT STRONGER THAN WHAT THE MODELS HAD PREVIOUSLY INDICATED. H7 TEMPS WERE SEVERAL DEGREES WARMER FROM ACTUAL OBSERVATIONS VS WHAT THE MODELS HAD INDICATED. BUT AT THE TIME OF WRITING...SURFACE BASED CONVECTION WAS BEGINNING TO RAPIDLY DEVELOP IN SOUTHEAST MISSOURI IN THE WARM SECTOR. THE GREATER CONCERN FOR SEVERE WEATHER WILL APPEAR TO BE AFTER MIDNIGHT AS THE LOW CROSSES THE AREA WITH A POSSIBLE SQUALL LINE AND DAMAGING WIND BEING THE GREATEST THREAT. WILL TRY AND ACCOUNT FOR THIS IN THE GRIDS AND NOT MENTION POSSIBLE SEVERE WEATHER IN THE GRIDS UNTIL LATER THIS EVENING RATHER THAN THIS AFTERNOON. HEAVY RAIN WILL BE AN ADDITIONAL THREAT AS WELL AS ALL MODELS AND HPC QPF CONTINUE TO INDICATE 1 TO 2 OR 3 INCHES OF RAIN POSSIBLE TONIGHT. WITH THAT IN MIND WILL CONTINUE THE FLOOD WARNING FOR THE REST OF TONIGHT. TEMPERATURES WILL BE ANOTHER ISSUE WITH REGARDS TO WHEN THE COOLER AIR ARRIVES. THE NEWEST MODEL RUNS ARE CONSIDERABLY WARMER THAN THE OLDER RUNS. AT THIS POINT...THE THREAT OF SNOW BEHIND THE SYSTEM SEEMS GREATLY DIMINISHED. WILL CHANGE THE FORECAST TO KEEP IT WARMER FOR LONGER TONIGHT...WITH THE BEST COLD ADVECTION NOT LIKELY TO HAPPEN UNTIL AFTER 12Z ON WEDNESDAY. EXTENDED DISCUSSION /SATURDAY THROUGH TUESDAY/ THE MAIN FEATURE DURING THE EXTENDED WILL BE ANOTHER TURN TO COLDER WEATHER OVER THE WEEKEND. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON SATURDAY. WILL BRING IN A CHANCE OF SHOWERS AHEAD OF IT. AFTER FROPA WILL CHANGE THE CHANCE TO SNOW SHOWERS. 850 MB TEMPS DROP TO -20 TO -24 ON SUNDAY. TEMPS THEN STAY COLD THROUGH THE END OF THE EXTENDED PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ021-028>031-035>049- 051>057-060>065-067>072. && EXTENDED...SH AVIATION...MK SHORT TERM...LAJ
Hazardous weather outlook, Feb 5, 4:34 PM EST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 434 PM EST TUE FEB 5 2008 INZ039>042-044>049-051>057-060>065-067>072-062145- HAMILTON-MADISON-DELAWARE-RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 434 PM EST TUE FEB 5 2008 ...FLOOD WARNING IN EFFECT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT WITH DAMAGING WINDS AND ISOLATED TORNADOES BEING THE PRIMARY THREATS. WIDESPREAD HEAVY RAIN IS EXPECTED TO PRODUCE WIDESPREAD FLOODING...INCLUDING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SIGNIFICANT FLOODING IS EXPECTED ON THE WHITE...EAST FORK WHITE...WABASH...AND OTHER CENTRAL INDIANA RIVERS. CHECK THE LATEST FLOOD STATEMENT FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND OVERNIGHT. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY FLOODED ROADWAYS OR EXCESSIVE RAINFALL. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>038-043-062145- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-VERMILLION- 434 PM EST TUE FEB 5 2008 ...FLOOD WARNING IN EFFECT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. WIDESPREAD HEAVY RAIN IS EXPECTED TO PRODUCE WIDESPREAD FLOODING...INCLUDING FLASH FLOODING. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SIGNIFICANT FLOODING IS EXPECTED ON THE WHITE...EAST FORK WHITE...WABASH AND OTHER CENTRAL INDIANA RIVERS. CHECK THE LATEST FLOOD STATEMENT FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE ENCOURAGED TO REPORT FLOODED ROADWAYS OR EXCESSIVE RAINFALL. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Feb 5, 9:23 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
923 PM EST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST ROACHDALE 39.85N 86.80W
02/05/2008 M59 MPH PUTNAM IN PUBLIC
WIND GUST MEASURED AT NORTH PUTNAM MIDDLE SCHOOL.
&&
JPLocal storm report, Feb 5, 9:29 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
929 PM EST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG 3 N GREENCASTLE 39.69N 86.84W
02/05/2008 PUTNAM IN EMERGENCY MNGR
3 MILES NORTH OF GREENCASTLE ON ROUTE 231...AN UNKNOWN
STRUCTURE HAS SIGNIFICANT DAMAGE. DEBRIS IS FOUND ACROSS
ROUTE 231...CLOSING THE ROAD.
&&
JPLocal storm report, Feb 5, 9:36 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
936 PM EST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG BLOOMFIELD 39.03N 86.94W
02/05/2008 GREENE IN AMATEUR RADIO
POWER OUT
&&
JPLocal storm report, Feb 5, 9:51 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
951 PM EST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TORNADO BAINBRIDGE 39.76N 86.81W
02/05/2008 PUTNAM IN LAW ENFORCEMENT
COUNTY DISPATCH REPORTS POSSIBLE TORNADO. AREAS OF DAMAGE
ACROSS THE NORTHWEST PART OF THE COUNTY. MULTIPLE TREES
DOWN. BARNS AND MOBLIE HOMES SUSTAINED SIGNIFICANT
DAMAGE.
&&
JPLocal storm report, Feb 5, 9:54 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
954 PM EST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 4 W BAINBRIDGE 39.76N 86.89W
02/05/2008 PUTNAM IN TRAINED SPOTTER
STRUCTURAL DAMAGE TO TRAILERS AT ROUTE 231 AND US ROUTE
36. OVERTURNED CARS...AND SEVERAL TREES DOWN.
&&
JPLocal storm report, Feb 5, 10:10 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1010 PM EST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HEAVY RAIN PARAGON 39.39N 86.56W
02/05/2008 M1.63 INCH MORGAN IN TRAINED SPOTTER
1.63 INCHS OF RAIN TODAY
&&
JPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 8:22 PM EST | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Sullivan | 38 min |
| Feb 5, 8:34 PM EST | Tornado Warning | IND | Greene, Knox, Sullivan | 41 min |
| Feb 5, 8:46 PM EST | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vermillion, Vigo | 44 min |
| Feb 5, 8:56 PM EST | Flash Flood Warning | IND | Fountain, Tippecanoe, Vermillion, Warren | 4 hr |
| Feb 5, 8:56 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe, Owen | 49 min |
| Feb 5, 9:10 PM EST | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Morgan, Owen, Putnam | 50 min |
| Feb 5, 9:39 PM EST | Flash Flood Warning | IND | Daviess, Knox, Martin | 4 hr |
| Feb 5, 9:42 PM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Johnson, Marion, Morgan and 1 more | 48 min |
| Feb 5, 10:39 PM EST | Flash Flood Warning | IND | Lawrence | 3 hr |
| Feb 5, 10:59 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson | 46 min |
| Feb 5, 11:30 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.